MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC ELECTRIC SYSTEMS FOOT CONTROL; MOTOR, DRILL, ELECTRIC - FOOT CONTROL

DEPUY SYNTHES PRODUCTS LLC ELECTRIC SYSTEMS FOOT CONTROL; MOTOR, DRILL, ELECTRIC - FOOT CONTROL
Model Number E-FP
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device was returned for evaluation.Reliability engineering evaluated the device and determined that the device cord was damaged and exposed wires preventing the function assessment from being performed.Therefore the reported condition was confirmed.It was further determined that the damaged cord is consistent with mishandling of the device by allowing the cord to come in contact with a sharp object which damaged the cord or exerting extreme force on the cord during cleaning or use.Therefore, the assignable root cause was determined to be due to user error/misuse/abuse.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Event or Problem Description
It was reported that during pre-surgery, it was observed that the foot control device had cord damage and exposed wires.This event did not occur during surgery.There was no patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Brand Name
ELECTRIC SYSTEMS FOOT CONTROL
Common Device Name
MOTOR, DRILL, ELECTRIC - FOOT CONTROL
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
MDR Report Key7218418
Report Number1045834-2018-50154
Device Sequence Number10787994
Product Code HBC
UDI-Device Identifier00845384011767
UDI-Public(01)00845384011767(11)120521
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K080802
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberE-FP
Device Catalogue NumberE-FP
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2018
Initial Date Received by Manufacturer 01/05/2018
Initial Report FDA Received Date01/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1